Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 44, NWS Austin/San Antonio, TX

July 4, 2010Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 4, 2010, 10:58 AM CDT for Val Verde County, Texas. It took effect at Jul 4, 2010, 3:14 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2010, 10:58 AM CDT (15:58 UTC)
In effect from
Jul 4, 2010, 3:14 PM CDT
Expired
Jul 5, 2010, 12:05 PM CDT
In force
21 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).

Action stage
4 ft
Minor stage
5 ft
Moderate stage
6 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:31 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 4, 6:31 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 AM CDT SUN JUL 4 2010

.DISCUSSION...
SEE AVIATION SECTION.

&&

.AVIATION...
MVFR CONDITIONS WILL BE SLOW TO IMPROVE THIS MORNING..HOWEVER VFR
CONDITIONS ARE FORECAST TO PREVAIL BY 17Z AT I-35 TERMINALS.
THUNDERSTORMS ARE FORECAST AT KDRT LATER TODAY WITH MVFR
CONDITIONS PERSISTING. SCATTERED SHOWERS ARE FORECAST NEAR I-35
TERMINALS TODAY...BUT POPS ARE TOO LOW TO INCLUDE IN FORECAST
PREVAILING CONDITIONS. A MODERATE SSE LOW LEVEL FLOW IS FORECAST
TO PERSIST...WITH SURFACE WIND GUSTS BETWEEN 23-27 MPH TODAY.

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT SUN JUL 4 2010/

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN NORTHWARD ACROSS VAL VERDE
COUNTY. THE DEEP TROPICAL MOISTURE AXIS WILL REMAIN OVER VAL VERDE
COUNTY TODAY SO WE HAVE EXTENDED THE FLASH FLOOD WATCH THRU 7 PM
THIS EVENING. EARLY THIS MORNING THE REMAINDER OF THE CWFA WAS
EXPERIENCING ISOLATED TO SCATTERED STREAMER SHOWERS ASSOCIATED
WITH THE LOW LEVEL JET. FOR TODAY...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS VAL VERDE COUNTY WITH ISOLATED
TO SCATTERED CONVECTION EXPECTED ACROSS THE REMAINDER OF THE CWFA.
PWATS ARE STILL IN EXCESS OF 2 INCHES...SO LOCALLY HEAVY RAINFALL
IS POSSIBLE...ESPECIALLY ACROSS VAL VERDE COUNTY. AFTERNOON TEMPS
WILL RANGE FROM THE MID 80S ACROSS THE RAIN COOLED EDWARDS PLATEAU
TO AROUND 90 EAST OF THE I-35 CORRIDOR WHERE PARTLY SUNNY SKIES
ARE EXPECTED.

MONDAY...THE GFS MOVES THE VORT MAX AND QPF BULLS EYE NORTHWARD
TO THE RED RIVER WHILE THE NAM...ECMWF AND GEM KEEP THE TROPICAL
MOISTURE AXIS ACROSS OUR WESTERN COUNTIES. WE PREFER THE LATTER
SOLUTION FOR MONDAY SO RAIN CHANCES WILL CONTINUE FOR SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY.

EARLY THIS MORNING THE IR/WV SATELLITE LOOP DEPICTS AN UPPER LEVEL
LOW PRESSURE SYSTEM SOUTH OF THE MISSISSIPPI DELTA. IT LOOKS LIKE
THIS FEATURE WILL DRIFT TO THE WEST OR NORTHWEST OVER THE NEXT FEW
DAYS. STILL SOME UNCERTAINTY ON THE TRACK AND STRENGTH OF THIS SYSTEM
SO WILL MAINTAIN SLIGHT CHANCE POPS TUESDAY THROUGH THURSDAY.

THE NEXT WEATHER SYSTEM THAT MAY IMPACT TEXAS LATE IN THE WEEK IS
THE TROPICAL WAVE CURRENTLY LOCATED OVER THE WESTERN CARIBBEAN. THE
ECMWF MOVES THIS SYSTEM INTO THE GULF...WITH LANDFALL ON FRIDAY
NEAR TAMPICO MEXICO. THE NAM HAS A SIMILAR TRACK. WE WILL CONTINUE
SLIGHT CHANCE/CHANCE POPS FRIDAY THRU SUNDAY AND WILL WAIT SEE
WHAT TRANSPIRES OVER THE GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  77  91  77  92 /  30  20  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  90  76  91  76  92 /  30  20  20  20  20
NEW BRAUNFELS MUNI AIRPORT     90  76  91  75  92 /  30  20  20  20  20
BURNET MUNI AIRPORT            87  74  88  75  91 /  40  30  30  20  20
DEL RIO INTL AIRPORT           84  76  89  77  91 /  80  50  30  20  20
GEORGETOWN MUNI AIRPORT        88  75  89  76  92 /  30  20  30  20  20
HONDO MUNI AIRPORT             90  77  90  75  93 /  30  30  20  20  20
SAN MARCOS MUNI AIRPORT        90  75  91  75  92 /  30  20  20  20  20
LA GRANGE - FAYETTE REGIONAL   90  76  91  77  92 /  30  20  20  20  20
SAN ANTONIO INTL AIRPORT       90  77  91  77  92 /  30  30  20  20  20
STINSON MUNI AIRPORT           90  77  92  77  92 /  30  30  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
VAL VERDE.

&&

13/11
Hazardous weather outlook, Jul 4, 5:16 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT SUN JUL 4 2010

TXZ171>173-183>194-202>209-217>225-228-051115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
516 AM CDT SUN JUL 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH THIS
EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE
EXPECTED...WITH ISOLATED TOTALS NEAR 4 INCHES POSSIBLE. IN
ADDITION TO THE FLASH FLOOD THREAT...THE PECOS RIVER AND THE RIO
GRANDE BOTH ABOVE AND BELOW LAKE AMISTAD WILL LIKELY FLOOD WITH
ADDITIONAL RAINFALL. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS
EDWARDS...KINNEY AND MAVERICK COUNTIES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE THREATS FOR
VAL VERDE COUNTY AND MAY EXPAND EAST INTO PORTIONS OF EDWARDS...
KINNEY AND MAVERICK COUNTIES ON MONDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 4, 10:01 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 AM CDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      14 S JUNO               29.95N 101.12W
07/04/2010                   VAL VERDE          TX   LAW ENFORCEMENT

            A FOOT AND A HALF OF WATER COVERING A 4 MILE STRETCH OF
            ROAD ON HWY 163 AROUND BAKERS CROSSING

&&

EVENT NUMBER EWX1000408

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:23 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jul 4, 4:33 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jul 4, 5:58 AM CDTRiver Flood WarningEWXVal Verde30 hr
Jul 4, 7:42 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jul 4, 8:14 AM CDTRiver Flood WarningEWXVal Verde36 hr
Jul 4, 8:17 AM CDTFlash Flood WarningEWXVal Verde4 hr
Jul 4, 12:12 PM CDTFlash Flood WarningEWXVal Verde3 hr
Jul 4, 2:00 PM CDTRiver Flood WarningEWXVal Verde22 hr
Jul 4, 3:24 PM CDTAreal Flood AdvisoryEWXVal Verde12 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.